MAUDE Adverse Event Report: CORDIS US. CORP SMART CONTROL; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US. CORP SMART CONTROL; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number C07150ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the stent of a 7mm x 150mm smart superficial femoral artery (sfa) self-expanding stent (ses) delivery system was partially deployed.The stent was able to be retrieved and removed without difficulties.There were no reported injuries to the patient.It was reported that the physician held the device by the deployment sheath during stent deployment and the stent jumped forward when attempting to release.Angiograms were performed during the procedure, but a final angiogram to confirm placement of the stent was not performed prior to attempting to release the stent.This was during a procedure to treat a lesion with severe calcification.The device was stored per the instructions for use (ifu) and will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: the stent of a 7mm x 150mm smart superficial femoral artery (sfa) self-expanding stent (ses) delivery system was partially deployed.The stent was able to be retrieved and removed without difficulties.It was reported that the physician held the device by the deployment sheath during stent deployment and the stent jumped forward when attempting to release.Angiograms were performed during the procedure, but a final angiogram to confirm placement of the stent was not performed prior to attempting to release the stent.This was during a procedure to treat a lesion with severe calcification.The device was stored per the instructions for use (ifu).There were no reported injuries to the patient.The device was not returned for analysis.A product history record (phr) review of lot 18185296 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis the reported ¿stent delivery system (sds)-ses~ deployment difficulty - partial deployment- in patient¿ was not confirmed.It is difficult to draw a clinical conclusion between the device and the events based on the information available.However, it is probable that procedural and or handling factors such as the user¿s interaction with the device and vessel characteristics may have contributed to the reported event.According to the instructions for use (ifu) ¿system handling ¿ precautions.Do not use if it appears to be damaged.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, the stent of a 7mm x 150mm smart superficial femoral artery (sfa) self-expanding stent (ses) delivery system was partially deployed.The stent was able to be retrieved and removed without difficulties.There were no reported injuries to the patient.It was reported that the physician held the device by the deployment sheath during stent deployment and the stent jumped forward when attempting to release.Angiograms were performed during the procedure, but a final angiogram to confirm placement of the stent was not performed prior to attempting to release the stent.This was during a procedure to treat a lesion with severe calcification.The device was stored per the instructions for use (ifu).The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18185296 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SMART CONTROL
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17453584
Report Number9616099-2023-06567
Device Sequence Number7415645
Product Code FGE
UDI-Device Identifier20705032063439
UDI-Public(01)20705032063439(17)250131(10)18185296
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue NumberC07150ML
Device Lot Number18185296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/04/2023
09/19/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/29/2023
09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight62 KG